| Model Number |
DLA25 |
| Medical Device Problem Code |
Calcified (1077)
| Health Effect - Clinical Codes |
Corneal Pannus (1447); Aortic Valve Stenosis (1717); Thrombus (2101)
| Date of Event |
01/10/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Further information is being requested by the manufacturer.Visual examination was performed on the returned device on (b)(6) 2018.The returned valve was received with a piece detached and traces of pannus on the sewing cuff, in particular on the outflow side.Calcifications on the leaflet were visible.Further evaluation is being performed by the manufacturer and will be reported in the follow up report.
Event or Problem Description
Manufacturer was notified that patient who had mitroflow dla valve implanted on (b)(6) 2016 underwent aortic valve replacement on (b)(6) 2018 and the device was replaced with mechanical valve.
Event or Problem Description
Manufacturer was notified that patient who had mitroflow dla 25 mm valve implanted on (b)(6) 2016 underwent aortic valve replacement on (b)(6) 2018, due to stenosis.The valve leaflets were reportedly thickened and rigid.The device was replaced with a st.Jude regent 23 mm mechanical valve, and the patient outcome was good.
Additional Manufacturer Narrative
Radiographic review of the returned device confirmed the presence of intrinsic calcification in all of the leaflets.Hystopathologic analysis confirmed the presence of pannus over the free edges of both leaflets surrounding one of the valve posts, which contributed to the observed stenosis of the valve.All leaflets were stiffened due to intrinsic and vegetating calcifications.Small thrombus depositions were visible on the inflow surfaces.Gram staining showed some focal gram positive bacteria.The manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # dla25, s/n # (b)(4), as they pertain to the reported event, were pulled and reviewed by quality engineering at livanova (b)(4) corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a dla25 mitroflow aortic pericardial heart valve at the time of manufacture and release.As reported among the contraindications in the mitroflow dla instructions for use, patients "who are 55 years of age or less may have an increased tendency toward calcification of valvular bioprostheses." as such, the patient's age ((b)(6)) was a risk factor for early structural valve deterioration, and a contraindication for use of the mitroflow dla, and thus may have contributed to the reported failure of this device.